after 25 external beam and 3 brachytx nausea and diarrhea

Options
bonniesue
bonniesue Member Posts: 124 Member
edited March 2014 in Uterine/Endometrial Cancer #1
Anybody with advice for nausea and diarrhea after radiation?? How long do you feel bad and does it go away? When does the tiredness dissipate and weight stabilize? Emotional drain go away?

Comments

  • MoeKay
    MoeKay Member Posts: 479 Member
    Options
    Radiation Side Effects
    Hi Bonnie:

    I had the 25 external radiation treatments and brachytherapy (the low-dose type requiring a two-day inpatient hospital stay) for endometrial cancer. I completed radiation treatment in early August 1999. While I did not have nausea, I did have the diarrhea and fatigue. I was surprised that things got back to normal pretty quickly. My husband and I took a week-long vacation right after Labor Day and I was able to do and eat pretty much anything I wanted.

    I hope you recover quickly!

    All the best,

    MoeKay
  • deanna14
    deanna14 Member Posts: 732
    Options
    MoeKay said:

    Radiation Side Effects
    Hi Bonnie:

    I had the 25 external radiation treatments and brachytherapy (the low-dose type requiring a two-day inpatient hospital stay) for endometrial cancer. I completed radiation treatment in early August 1999. While I did not have nausea, I did have the diarrhea and fatigue. I was surprised that things got back to normal pretty quickly. My husband and I took a week-long vacation right after Labor Day and I was able to do and eat pretty much anything I wanted.

    I hope you recover quickly!

    All the best,

    MoeKay

    Hi MoeKay
    Hope this helps... I followed a very low fiber diet which probably helped more than anything with the diarhea and nausea. When I did give in to a craving for something healthy like a piece of fruit, I took over the counter imodium. I was told by my doctor that I could take up to 8 of these a day. I didn't have any trouble with weight... I have managed to gain almost 40 pounds since my surgery in September. I will soon finish chemo and then I will deal with the weight gain. Oh, I had 25 external and 3 internal radiation treatments and finished in December 2008. As for the fatique, I just tried to listen to my body and when I was tired, I napped. Thanks to my wonderful husband, I have not had to work during treatment. You should also definately talk to your radiation oncologist and/or the nurse. They would probably have other discussions and might even want to check your blood work to make sure you are not anemic or something.

    Good Luck,
    Deanna
  • Ro10
    Ro10 Member Posts: 1,561 Member
    Options
    Bonnie, I too have nausea after the radiation treatments
    I finished my 28 external radiation treatments on May 18 and the two day hospital stay for the internal radiation on May 27. I started with nausea off and on after about 4 weeks of the external radiation. I have been nauseated also since my internal radiation. I take compazine in the mornings if I feel nauseated. One day I had to take two of the Compazine. I have not had the diarrhea, like so many have had. I have had softer stools more frequently, but have only had to take a few immodium the whole time. I watch what I eat on those days with nausea, and rest a lot more. Crackers, oatmeal and white soda is what I eat and drink. It seems the nausea gets worse with activity for me. The problem with the compazine, is that it makes me very tired. Hope you get to feeling better soon. HUGS to you.
  • bonniesue
    bonniesue Member Posts: 124 Member
    Options
    Ro10 said:

    Bonnie, I too have nausea after the radiation treatments
    I finished my 28 external radiation treatments on May 18 and the two day hospital stay for the internal radiation on May 27. I started with nausea off and on after about 4 weeks of the external radiation. I have been nauseated also since my internal radiation. I take compazine in the mornings if I feel nauseated. One day I had to take two of the Compazine. I have not had the diarrhea, like so many have had. I have had softer stools more frequently, but have only had to take a few immodium the whole time. I watch what I eat on those days with nausea, and rest a lot more. Crackers, oatmeal and white soda is what I eat and drink. It seems the nausea gets worse with activity for me. The problem with the compazine, is that it makes me very tired. Hope you get to feeling better soon. HUGS to you.

    nausea
    Thanks, fo all your replies. Zofran on the tongue for nausea helped as did all the nice replies for mom.